| Catalog Number |
ASY-09835 |
| Medical Device Problem Code |
Imprecise or Erratic Results (4059)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/18/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Hologic thoroughly reviewed the panther logs and noted that the initial sample curve exhibited an atypical low baseline fluorescence.This low fluorescence returned to normal early in the assay process.As a result, the software produced a high titer result for this sample.The recollected sample did not show an atypical fluorescence curve and produced a ¿not detected¿ result.The initial sample was not retested.Hologic field service upgraded the panther system software to the latest version on 11/21/2024 to improve performance in the ltr channel for the aptima hiv-1 quant dx assay.Hologic also performed a risk assessment.Over-quantification of hiv viral load may lead to a change in antiretroviral therapy (art) or unnecessary initiation of art treatment.However, under standard hiv viral load monitoring guidelines, a change in patient viral load is to be confirmed prior to change in patient treatment.In addition, upon initiation of art treatment, clinicians are expected to interpret assay results in conjunction with patient history and other available data.Hologic has not been informed of any patient treatment or any adverse patient outcomes related to this event.H3 other text: other.
Event or Problem Description
On (b)(6) 2024, customer reported to hologic that they were questioning a positive result using the aptima hiv-1 quant dx assay (ml 897723), worklist: (b)(4), on panther instrument serial number: (b)(6).Customer noted the positive result was reported out to the physician.The physician sent in a recollected sample from the same patient and it returned a ¿not detected¿ result.The initial sample was not retested.Customer noted the patient was on a pre-exposure prophylaxis (prep) medication regimen since on (b)(6) 2024 and no change in treatment was reported to hologic in association with this issue.Hologic was not made aware of any adverse patient outcomes due to this event.